Missouri, 2019Ice Storm and Hail in Missouri, February 5 to 7, 2019
February 5 to 7, 2019 · NWS EAX · 32 events in 27 counties and zones
A prolonged freezing drizzle and freezing rain event impacted all of eastern Kansas and western and central Missouri from February 5 until February 7. While the bulk of the precipitation fell overnight February 6, into the morning of February 7 the higher impacts appeared to come on February 5, when freezing drizzle caused roads to become slick.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 2
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged freezing drizzle and freezing rain event impacted all of eastern Kansas and western and central Missouri from February 5 until February 7. While the bulk of the precipitation fell overnight February 6, into the morning of February 7 the higher impacts appeared to come on February 5, when freezing drizzle caused roads to become slick. In some areas the roads were completely impassible, and numerous injury vehicle accidents occurred. At least two fatalities were caused by the icy roads on February 5, in Lafayette County when a vehicle skidded off the road due to ice. A semi trailing the vehicular accident then impacted the vehicle, killing two of the four occupants. The MHP police report is linked here: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190068843 . Aside from those two accidents, there have been numerous injury accidents, mostly resulting in minor injuries, with a handful of moderate to serious injuries. Highway 7 just north of Pleasant Hill was closed for several hours on Tuesday evening because a MODoT salt truck among other vehicles impacted the guard rail just north of town.
Without any notable break in the freezing precipitation the ice continued to form on trees and power lines through Wednesday February 6, resulting in most locations seeing around 1/8 to 1/4 of ice through Wednesday afternoon. On Wednesday night heavy rain and sleet moved into the area, and added to the already robust ice amounts. With some modest instability in the atmosphere many of these storms produced lightning, a rare occurrence! One storm did produce some quarter-sized hail near Clinton, MO. By the end of the event almost all locations within the Ice Storm Warning (which was issued Wednesday afternoon - 2/6) received around 1/4 to 1/2, with some of the higher totals in Johnson County, MO approaching .60.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 5, 5:25 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 5, 5:25 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
525 PM CST Tue Feb 5 2019
.Discussion...
Issued at 306 PM CST TUE FEB 5 2019
Well...long awaited freezing drizzle/freezing rain event well
underway this afternoon as latest regional radar images show
plenty of returns streaming northeast from south-central KS. This
is occurring as southwest midlevel flow becomes better
established over the central U.S., which will allow for an active
corridor of passing midlevel impulses through Wednesday
night/early Thursday. Closer to the surface, main front that blew
through yesterday remains stalled down across Oklahoma and
Arkansas, with latest MSAS analysis showing an inverted trough
extending north across western and central Missouri. With time,
winds in the 925-850 hPa layer are expected to increase, which
will lead to increased isentropic ascent over our region, and
latest radar imagery seems to support this line of thinking.
So...we're looking at several hours of light freezing drizzle and
rain this afternoon and evening, before we see a temporary
reprieve later tonight as surface ridging to our northwest builds
south over our region. This should allow drier air to surge
southward during the overnight hours, which presumably would lead
to a few dry hours during the overnight before the next upstream
wave approaches by daybreak.
Speaking of the next wave, latest HRRR and RAP show the next
batch of precip approaching the western zones by 12z Wednesday.
Considering with ridge will be firmly established over our region,
much, if not the entire forecast area should be below freezing as
this secondary wave approaches. That said, expect deteriorating
conditions once again for the AM commute, which could certainly be
magnified with if road surface treatments aren't able to make a
dent in this afternoon/evening's slippery conditions. After 12z
Wednesday, precip is expected to just continue overspreading the
region through the day, which will lead to additional icing across
the area. To complicate Wednesday's forecast even more is the
fact that the main surface low across western Kansas will begin
moving east with time, which in a perfect world would lead to
warming temps through the afternoon/evening as warm air advection
increases. But, the NAM and Canadian continue to be insistent that
the freezing line will barely lift north into our forecast area
during the afternoon, and considering the aforementioned surface
ridge axis and continued northerly/northeasterly sfc winds, its
certainly possible that much of our forecast area will struggle to
warm above freezing during the day on Wednesday. That said, have
trended downward with temps for tomorrow which obviously has
increased the ice accumulations to some degree.
By Wednesday night, we should see the main sfc low passing to our
south which should allow the freezing line the opportunity to
finally lift north into portions of our area. Right now, it
current looks like areas along/east of Route 63 and south of Route
50 will stand the best chance of climbing above freezing, with
areas north and west remaining below the freezing mark. Was
tempted to extend the winter wx advisory through 18z Thursday with
this forecast package, however decided against it after
considering the temperature uncertainties later tomorrow afternoon
and evening. Will allow the overnight shift another opportunity
to look at model surface temperature trends before making the hard
and fast decision to a new advisory or local expansion.
All told, the event looks like a solid advisory event with light
winds and drizzle occasionally mixing in with freezing rain which
will hopefully keep ice accumulations below ice storm warning
criteria (0.25"). Typically we'd see higher amounts if the winds
were strong, but winds through this event are mostly expected to
remain below 12 kts. Plus, ice accumulation efficiency typically
decreases when you have a mix of both freezing rain and freezing
drizzle, which it appears we'll definitely have with this
scenario due to an increased potential for some runoff. That said
however, this system has the potential for major impacts on the
region, mainly from the length of duration perspective as this
system will impact us for a solid 50 hours or so. Event total ice
accums up to a quarter inch will be possible before all is said
and done, but fortunately weak winds and lower radial ice
accumulations on power lines and tree limbs will hopefully prevent
widespread power outages and other problems from occurring.
Beyond this, cold high pressure is expected to build south into
the lower Missouri Valley with single digit low temperatures
expected both Friday and Saturday mornings. These cold temps
should be shortlived however as ridging develops downstream over
the central U.S. as another trough starts moving through the
American West.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 518 PM CST TUE FEB 5 2019
Light freezing drizzle will persist through the early evening
hours, along with IFR ceiling heights. This activity should begin
to dissipate around 03Z with a notable improvement in
visibilities. Ceiling heights should improve slightly overnight to
MVFR before a subsequent round of freezing drizzle approaches the
area early Wednesday morning. This activity may be intermittent
at times through much of the day, before an eventual transition to
freezing rain after sunset Wednesday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until noon CST Wednesday for KSZ025-057-
060-102>105.
MO...Winter Weather Advisory until noon CST Wednesday for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...32
Aviation...WelshHazardous weather outlook, Feb 5, 4:44 AM CST, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
444 AM CST Tue Feb 5 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
444 AM CST Tue Feb 5 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Light freezing rain and patchy freezing drizzle are expected
beginning late morning into the afternoon hours. This activity will
periodically continue into Wednesday. Minor ice accumulations of
0.10" or less is anticipated.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Wintry weather will continue Wednesday and Thursday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Blair
Event by event
27 ice storm, 4 hail, 1 winter weather. Local standard time, as filed.
Winter Weather, Lafayette
- When
- February 5, 6:35 PM CST
- Where
- Lafayette forecast zone
- Deaths
- 0 direct, 2 indirect
- Injuries
- 0 direct, 2 indirect
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Two fatalities occurred the evening of 2/5/19 on I-70, in Lafayette County when a vehicle skidded off the road due to ice. A semi trailing the vehicular accident then impacted the vehicle, killing two of the four occupants. The MHP police report is linked here: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190068843 . Aside from those two accidents, there have been numerous injury accidents, mostly resulting in minor injuries, with a handful of moderate to serious injuries. Highway 7 just north of Pleasant Hill was closed for several hours on Tuesday evening because a MODoT salt truck among other vehicles impacted the guard rail just north of town. NWS employee tried to get home at 7:30 pm CST, and had to return to work due to impassible roads. The incoming midnight shift was able to report to work, but were delayed due to the icy roads.
Ice Storm, Clinton
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Clinton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Clinton County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Platte
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Platte forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Platte County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Clay
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Clay County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Jackson
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Jackson County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Cass
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Cass County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Lafayette
- When
- February 6, 8:00 PM CST to February 7, 4:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Lafayette County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Johnson
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Johnson County received approximately a half to three-quarters inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Saline
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Saline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Saline County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Pettis
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Pettis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Pettis County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Randolph
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Randolph forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Randolph County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Howard
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Howard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Howard County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Cooper
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Cooper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Cooper County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Henry
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Henry County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Bates
- When
- February 6, 8:00 PM CST to February 7, 8:00 AM CST
- Where
- Bates forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Bates County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Hail, Henry
- When
- February 6, 9:07 PM CST to 9:09 PM CST
- Where
- Henry County, Clinton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.380, -93.770
Hail, Henry
- When
- February 6, 9:25 PM CST to 9:26 PM CST
- Where
- Henry County, 0.88 mi SE of Calhoun
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.460, -93.620
Hail, Henry
- When
- February 6, 9:28 PM CST to 9:29 PM CST
- Where
- Henry County, 0.54 mi E of Windsor
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.530, -93.520
Hail, Johnson
- When
- February 6, 9:45 PM CST to 9:46 PM CST
- Where
- Johnson County, 0.88 mi NE of Chilhowee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.590, -93.860
Ice Storm, Adair
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Adair forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Adair County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Schuyler
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Schuyler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Schuyler County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Sullivan
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Sullivan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Sullivan County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Grundy
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Grundy County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Daviess
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Daviess forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Daviess County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, De Kalb
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- De Kalb forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event DeKalb County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Macon
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Macon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Macon County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Linn
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Linn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Linn County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Livingston
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Livingston County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Caldwell
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Caldwell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Caldwell County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Ray
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Ray forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Ray County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Chariton
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Chariton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Chariton County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
Ice Storm, Carroll
- When
- February 7, 1:00 AM CST to 9:00 AM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Carroll County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Michigan, February 5 to 7, 2019$24 million · 10 events
- Ice Storm and Winter Weather in Kansas, February 5 to 7, 20191 death · $10,000 · 6 events
- Flood in Ohio, February 5 to 11, 2019$60,000 · 1 event
- Winter Weather in Wisconsin, February 5, 201920 events
- Heavy Snow and Winter Weather in South Dakota, February 5 to 7, 201920 events
- Winter Storm and Heavy Snow in Colorado, February 5 to 7, 201916 events
- Ice Storm and Winter Storm in Illinois, February 5 to 6, 201914 events
- Dense Fog in Missouri, February 5 to 6, 201911 events
- Heavy Snow in Wisconsin, February 5 to 6, 20199 events
- Winter Weather in Colorado, February 5 to 7, 20197 events
- Winter Storm and Heavy Snow in Wyoming, February 5 to 6, 20196 events
- Heavy Snow in Wisconsin, February 5, 20196 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 795729, 807946, 807947, 807948, 807949, 807950, 807951, 807952, 807953, 807954, 807955, 807956, 807957, 807958, 807959, 807966, 807967, 807968, 807969, 807932, 807933, 807934, 807935, 807936, 807937, 807938, 807939, 807940, 807941, 807942, 807943, 807944.